INDICATIONS     CONTRA-INDICATIONS     DOSAGE     SIDE-EFFECTS     PREGNANCY     OVERDOSE     IDENTIFICATION     PATIENT INFORMATION

Logo SI-NADE Capsules

SCHEDULING STATUS:
S2

PROPRIETARY NAME
(and dosage form):

SI-NADE Capsules

COMPOSITION:
Each capsule contains:
Paracetamol 325 mg
Phenylpropanolamine hydrochloride 18 mg
PHARMACOLOGICAL CLASSIFICATION:
A.5.8 Preparations for the common cold including nasal decongestants and antihistaminics.

PHARMACOLOGICAL ACTION:
Si-Nade
is specially formulated for the temporary relief of nasal congestion, headache, aches and pains and fever due to sinusitis, colds and influenza. Si-Nade contains no sedatives or antihistamines and therefore, does not produce drowsiness in most patients. This makes it particularly suited for working patients and others who must remain alert. Si-Nade contains paracetamol, a well recognised compound with documented analgesic and antipyretic effects. It produces analgesia as effective as that of aspirin but with less risk of gastric irritation or the liability of kidney damage attributed to certain other analgesics. Si-Nade contains phenylpropanolamine HCl, which provides vasoconstriction similar to that of ephedrine but with less stimulation.

INDICATIONS:
Temporary relief of nasal congestion, headache, facial pain, general aches and fever associated with acute or chronic sinusitis, the common cold and influenza.

CONTRA-INDICATIONS:
As with any product containing a sympathomimetic, Si-Nade should not be used in patients taking MAO inhibitors.

DOSAGE AND DIRECTIONS FOR USE:
Adults:
Two capsules every four hours. Do not exceed eight capsules in 24 hours.
Children: 6 - 12 years:
One capsule every four hours. Do not exceed four capsules in 24 hours.
It is not recommended for use in children under six years of age or for more than ten days usage.

SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
Adverse reactions are mild and infrequent, as with the individual ingredients, and may include dry mouth, headache, nausea and palpitations.
Precautions:
Use with caution in persons with hypertension, heart disease, thyroid disease or diabetes.

KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
No cases of overdosage with Si-Nade have been reported but it is likely that symptoms would be those of the individual components. Symptoms may include rapid pulse and respiration, disorientation, elevated blood pressure, tachycardia, mydriasis, headache, excitation of the central nervous system, nausea and anorexia.
Treatment is essentially symptomatic, immediate depletion of the stomach should be induced through emesis and gastric lavage. If marked excitation is present, one of the short-acting barbiturates or chloral hydrate may be used.

IDENTIFICATION:
Hard gelatin capsule with blue cap and a white body containing a fine white powder, with a "SK&F" monogram on body and cap.

PRESENTATION:
Packages of 24 and 100 capsules.

STORAGE INSTRUCTIONS:
Store below 25°C.
KEEP OUT OF REACH OF CHILDREN.

REGISTRATION NUMBER:
F/5.8/117

NAME AND BUSINESS ADDRESS OF THE APPLICANT:
SmithKline Beecham Pharmaceuticals (Pty) Limited
6 Carey Street, Wynberg Ext. 6, Johannesburg 2090

DATE OF PUBLICATION OF THIS PACKAGE INSERT:
20.10.1973.

P1263

SAEPI HOME PAGE      TRADE NAME INDEX      GENERIC NAME INDEX      FEEDBACK
Information presented by Malahyde Information Systems © Copyright 1996,1997,1998